RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



SIGMA:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


SIGMA, 2011, Volume 7, 095, 21 pages (Mi sigma653)  

This article is cited in 3 scientific papers (total in 3 papers)

On Darboux's Approach to $R$-Separability of Variables

Antoni Sym, Adam Szereszewski

Institute of Theoretical Physics, Faculty of Physics, University of Warsaw, Poland

Abstract: We discuss the problem of $R$-separability (separability of variables with a factor $R$) in the stationary Schrödinger equation on $n$-dimensional Riemann space. We follow the approach of Gaston Darboux who was the first to give the first general treatment of $R$-separability in PDE (Laplace equation on $\mathbb E^3$). According to Darboux $R$-separability amounts to two conditions: metric is isothermic (all its parametric surfaces are isothermic in the sense of both classical differential geometry and modern theory of solitons) and moreover when an isothermic metric is given their Lamé coefficients satisfy a single constraint which is either functional (when $R$ is harmonic) or differential (in the opposite case). These two conditions are generalized to $n$-dimensional case. In particular we define $n$-dimensional isothermic metrics and distinguish an important subclass of isothermic metrics which we call binary metrics. The approach is illustrated by two standard examples and two less standard examples. In all cases the approach offers alternative and much simplified proofs or derivations. We formulate a systematic procedure to isolate $R$-separable metrics. This procedure is implemented in the case of 3-dimensional Laplace equation. Finally we discuss the class of Dupin-cyclidic metrics which are non-regularly $R$-separable in the Laplace equation on $\mathbb E^3$.

Keywords: separation of variables; elliptic equations; diagonal $n$-dimensional metrics; isothermic surfaces; Dupin cyclides; Lamé equations

DOI: https://doi.org/10.3842/SIGMA.2011.095

Full text: PDF file (451 kB)
Full text: http://emis.mi.ras.ru/.../095
References: PDF file   HTML file

Bibliographic databases:

ArXiv: 1102.2637
MSC: 35J05; 35J10; 35J15; 35Q05; 35R01; 53A05
Received: February 18, 2011; in final form October 2, 2011; Published online October 12, 2011
Language:

Citation: Antoni Sym, Adam Szereszewski, “On Darboux's Approach to $R$-Separability of Variables”, SIGMA, 7 (2011), 095, 21 pp.

Citation in format AMSBIB
\Bibitem{SymSze11}
\by Antoni Sym, Adam Szereszewski
\paper On Darboux's Approach to $R$-Separability of Variables
\jour SIGMA
\yr 2011
\vol 7
\papernumber 095
\totalpages 21
\mathnet{http://mi.mathnet.ru/sigma653}
\crossref{https://doi.org/10.3842/SIGMA.2011.095}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2861181}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000295893100003}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-84855781565}


Linking options:
  • http://mi.mathnet.ru/eng/sigma653
  • http://mi.mathnet.ru/eng/sigma/v7/p95

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Philip Broadbridge, Claudia M. Chanu, Willard Miller Jr., “Solutions of Helmholtz and Schrödinger Equations with Side Condition and Nonregular Separation of Variables”, SIGMA, 8 (2012), 089, 31 pp.  mathnet  crossref  mathscinet
    2. Szereszewski A., Sym A., “on Darboux'S Approach To R-Separability of Variables. Classification of Conformally Flat 4-Dimensional Binary Metrics”, J. Phys. A-Math. Theor., 48:38 (2015), 385201  crossref  mathscinet  zmath  adsnasa  isi  scopus
    3. Kholodenko A.L. Kauffman L.H., “Huygens Triviality of the Time-Independent Schrodinger Equation. Applications to Atomic and High Energy Physics”, Ann. Phys., 390 (2018), 1–59  crossref  mathscinet  zmath  isi  scopus
  • Symmetry, Integrability and Geometry: Methods and Applications
    Number of views:
    This page:251
    Full text:23
    References:28

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019